Journal of Differential Geometry

${\rm GR}={\rm SW}$: counting curves and connections

Clifford Henry Taubes

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

J. Differential Geom. Volume 52, Number 3 (1999), 453-609.

First available in Project Euclid: 25 June 2008

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53D45: Gromov-Witten invariants, quantum cohomology, Frobenius manifolds [See also 14N35]
Secondary: 53D35: Global theory of symplectic and contact manifolds [See also 57Rxx] 57R17: Symplectic and contact topology 57R57: Applications of global analysis to structures on manifolds, Donaldson and Seiberg-Witten invariants [See also 58-XX]


Taubes, Clifford Henry. ${\rm GR}={\rm SW}$: counting curves and connections. J. Differential Geom. 52 (1999), no. 3, 453--609.

Export citation


  • [1] N. Aronszajn, A unique continuation theorem for solutions of elliptic partial differential equations of the second order, J. Math. Pure Appl. 36 (1957) 235-249.
  • [2] M. F. Atiyah, K-Theory, Benjamin, New York, 1967.
  • [3] R. Fintushel and R. Stern, Immersed spheres in 4-manifolds and the immersed Thorn conjecture, Turkish J. Math. 19 (1995) 145-157.
  • [4] M. Freed and K. K. Uhlenbeck, Instantons and four-manifolds, Springer, New York, 1984.
  • [5] M. Gromov, Pseudo-holomorphic curves in symplectic manifolds, Invent. Math. 82 (1985) 307-347.
  • [6] A. Jaffe and C. H. Taubes, Vortices and monopoles, Birkhäuser, Boston 1980.
  • [7] T. Kato, Perturbation theory for linear operators, Springer, Berlin, 1976.
  • [8] D. Kotshick, P. B. Kronheimer and T. S. Mrowka, in preparation.
  • [9] P. B. Kronheimer and T. S. Mrowka, The genus of embedded surfaces in the projective plane, Math. Res. Letters 1 (1994) 797-808.
  • [10] D. Kotschick, The Seiberg-Witten invariants of symplectic 4-manifolds (after C.H. Taubes), Seminaire Bourbaki, 48eme année (1995-96) No. 812.
  • [11] T. Li and A. Liu, General wall crossing formula, Math. Res. Letters 2 (1995) 797-810.
  • [12] D. McDuff, Lectures on Gromov invariants for symplectic 4-manifolds, to appear in the Proc. NATO Summer School, Montreal, 1995.
  • [13] D. McDuff, Singularities and positivity of intersections of J-holomorpic curves, with Appendix by Gang Liu, Proc. CIMPA Summer School on Symplectic Topology, Nice 1992, Birkhäuser, Basel, 1994.
  • [14] D. McDuff and D. Salamon, J-Holomorphic curves and quantum cohomology, Amer. Math. Soc, Providence, 1996.
  • [15] J. W. Morgan, The Seiberg-Witten equations and applications to the topology of smooth four-manifolds, Math. Notes 44 Princeton Univ. Press, 1996.
  • [16] J. Morgan, Z. Szabo and C. H. Taubes, A product formula for the S eiberg-Witten invariants and the generalized Thorn conjecture, J. Differential Geom. 44 (1996) 706-788.
  • [17] C. B. Morrey, Multiple integrals in the calculus of variations, Springer, Berlin 1966.
  • [18] H. Ohta and K. Ono, Note on symplectic 4-manifolds with b2+ = 1. //, Preprint, 1995.
  • [19] T. H. Parker and J. G. Wolfson, Pseudo-holomorphic maps and bubble trees, J. Geom. Anal. 3 (1993) 63-98.
  • [20] Y. Ruan, Symplectic topology and complex surfaces, Geometry and Topology on Complex Manifolds, (T. Mabuchi, J. Noguchi and T. Ochial, eds.), World Scientific Publ., Singapore, 1994.
  • [21] N. Seiberg and E. Witten, Electro-magnetic duality, monopole condensation and confinement in N = 2 supersymmetric Yang-Mills theory, Nucl. Phys. B426 (1994) 19-52.
  • [22] N. Seiberg and E. Witten, Monopoles, duality and chiral symmetry breaking in N = 2 supersymmetric Yang-Mills theory, Nucl. Phys. B426 (1994) 581-640.
  • [23] S. Smale, An infinite dimensional version of Sard's theorem, Amer. J. Math. 87 (1968) 861-866.
  • [24] J. Sacks and K. K. Uhlenbeck, The existence of minimal immersions of 2-spheres, Ann. of Math. 113 (1981) 1-24.
  • [25] C. H. Taubes, The Seiberg-Witten and the Gromov invariants, Math. Res. Letters 2 (1995) 221-238.
  • [26] C. H. Taubes, Counting pseudo-holomorphic submanifolds in dimension 4, J- Differential Geom. 44 (1996) 818-893.
  • [27] C. H. Taubes, SW = > Gr : From the Seiberg-Witten equations to pseudo-holomorphic curves, J. Amer. Math. Soc. 9 (1996) 845-918.
  • [28] C. H. Taubes, Gr = > SW. From pseudo-holomorphic curves to Seiberg-Witten solutions, J. Differential Geom. 51 (1999) 203-334 and reprinted in Proc. First IP Lecture Series, Vol 2, Internat. Press, to appear
  • [29] C. H. Taubes, The Seiberg-Witten invariants and symplectic forms, Math. Res. Letters 1 (1994) 809-822.
  • [30] C. H. Taubes, Arbitrary N-vortex solutions to the first order Ginzburg-Landau equations, Commun. Math. Phys. 72 (1980) 277-292.
  • [31] E. Witten, Monopoles and ^-manifolds, Math. Res. Letters 1 (1994) 769-796.
  • [32] E. Witten, Monopoles and ^-manifolds, Two dimensional gravity and intersection theory on moduli space, Surveys in Differential Geom. 1 (1991) 243-310.
  • [33] R. Ye, Gromov's compactness theorem for pseudo-holomorphic curves, Trans. Amer. Math. Soc. 342 (1994) 671-694.